MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR POROUS KNEE; EMPOWR PRESS FIT KNEETM TIBIAL PEG DRILL

ENCORE MEDICAL L.P. EMPOWR POROUS KNEE; EMPOWR PRESS FIT KNEETM TIBIAL PEG DRILL
Model Number 801-05-201
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - the surgeon was drilling the tibial holes.When he pulled out the bit from the last hole, the bit broken (no pieces left in the patient).
 
Additional Manufacturer Narrative
The reason for this instrument failure was reported as the surgeon was drilling the tibial holes, and when he pulled out the bit from the last hole, the bit broke.The possible time in service of the instrument is not available.This event occurred during surgery near the patient.There was another suitable device available, the incident did not cause a delay in surgery, surgery was completed as intended, there was no risk or adverse event reported and the instrument was inspected prior to use and was acceptable.It has been in excess of 46 days since the issuance of the rpr and the instrument has not been returned for investigational review as outlined in sales policy #4304.Instruments are subjected to heavy use/misuse/wear and care must be taken to avoid compromising their performance.Refer to the instrument ifu.The lot number was not reported; therefore, this instrument could not be linked to a specific device history record (dhr) and the actual date of manufacture cannot be determined with confidence.Complaint database review showed no previous complaints but there were no indications that this instrument has a design or material deficiency.This event is attributable to damage incurred through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction or issue.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.No further evaluation can be made for this event.This customer complaint will be closed.If the device is returned later, the complaint will be updated.

Brand Name
EMPOWR POROUS KNEE
Common Device Name
EMPOWR PRESS FIT KNEETM TIBIAL PEG DRILL
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key9733273
Report Number1644408-2020-00154
Device Sequence Number2872067
Product Code MBH
UDI-Device Identifier00190446238829
UDI-Public(01)00190446238829
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-05-201
Device Catalogue Number801-05-201
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer03/10/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1